Alert archive / Connecticut / Special Weather Statements in 2015

Special Weather Statement, NWS Boston/Norton, MA

May 19, 2015

NWS Boston/Norton, MA issued this special weather statement at May 19, 2015, 10:10 PM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2015, 10:10 PM EDT (02:10 UTC)
Expired
May 19, 2015, 11:00 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA

The radar

The Brookhaven radar (KOKX), 105 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2015-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2015-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WWUS81 KBOX 200210
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1010 PM EDT TUE MAY 19 2015
 
CTZ002>004-200300-
HARTFORD-WINDHAM-TOLLAND-
1010 PM EDT TUE MAY 19 2015

...STRONG THUNDERSTORMS IN WINDHAM...TOLLAND...HARTFORD AND 
SOUTHWESTERN HAMPDEN COUNTIES...

AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
STRONG THUNDERSTORMS OVER HARTFORD COUNTY...

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...MANCHESTER...EAST
HARTFORD...ENFIELD...SOUTHINGTON...GLASTONBURY...NEWINGTON...
VERNON...WINDSOR...WETHERSFIELD...MANSFIELD...SOUTH WINDSOR...
FARMINGTON...WINDHAM...PLAINFIELD...SIMSBURY AND BLOOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4203 7281 4200 7281 4203 7275 4202 7181
      4164 7180 4166 7216 4171 7224 4164 7233
      4161 7233 4159 7239 4158 7246 4165 7253
      4163 7271 4157 7281 4156 7294 4180 7298
      4182 7294 4197 7289 4197 7298 4203 7299
TIME...MOT...LOC 0209Z 240DEG 49KT 4180 7242 

$$

MD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 19, 9:24 PM EDT, 46 minutes earlier.

Area forecast discussion, May 19, 9:24 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
924 PM EDT TUE MAY 19 2015

.SYNOPSIS...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS WESTERN
MASSACHUSETTS AND NORTHERN CONNECTICUT IN ASSOCIATION WITH A COLD
FRONT. OTHERWISE...DRY AND NICE WEATHER IS ON TAP FOR WEDNESDAY WITH
NEAR OR JUST BELOW NORMAL TEMPERATURES. DRY WEATHER RETURNS FOR
THURSDAY WITH A FEW SHOWERS POSSIBLE ON FRIDAY AHEAD OF A COLD
FRONT. COOLER BUT DRY WEATHER RETURNS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

*** THUNDERSTORMS SLOWLY WEAKENING THIS EVENING ACROSS WESTERN MA
 AND CT ***

930 PM UPDATE...

CONVECTION ACROSS WESTERN MA AND NORTHWEST CT BEGINNING TO WEAKEN
AS BOUNDARY LAYER COOLS AND T-STORMS MOVE INTO A MORE STABLE
ENVIRONMENT ACROSS EASTERN MA/RI AND CENTRAL-EASTERN MA. THUS
TREND OVER THE NEXT FEW HOURS WILL BE FOR CONVECTION TO WEAKEN.
MAIN THREATS WITH STORMS WILL BE GUSTY WINDS/SMALL HAIL AND HEAVY
RAINFALL.

SHOWERS WITH EMBEDDED THUNDER MAY SURVIVE INTO EASTERN CT/RI AND
SOUTHEAST MA LATER THIS EVENING...AS APPROACHING SHORT WAVE RESULTS
IN HEIGHT FALLS/STEEPENING MID LEVEL LAPSE RATES AND MODEST
FORCING FOR ASCENT. 12Z ARW AND NMM CAPTURING THIS WELL AND
VERIFYING NICELY AT 00Z.

WITH SUNSET BLYR COOLING AS RESULTED IN STRATUS AND FOG
REDEVELOPING OVER RI AND SOUTHEAST MA. THIS WILL CONTINUE UNTIL
ABOUT 06Z OR SO...THEN COLD FRONT WILL SWEEP ACROSS THIS REGION
SCOURING OUT LOW LEVEL MOISTURE WITH GUSTY WNW WINDS BEHIND THE
FRONT.

PREVIOUS DISCUSSION...

MUCH DRIER AND COOLER AIR WORKS INTO THE REGION BEHIND THE COLD
FRONT AFTER MIDNIGHT.  LOW TEMPS BY DAYBREAK WILL BE DOWN INTO THE
UPPER 40S TO THE MIDDLE 50S.  LEFT OVER LOW CLOUDS/FOG PATCHES WILL
SCOUR OUT TOWARD DAYBREAK ACROSS THE FAR SOUTHEAST NEW ENGLAND
COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WEDNESDAY...

MUCH DRIER AIR CONTINUES WILL WORK INTO SOUTHERN NEW ENGLAND BEHIND
THE COLD FRONT.  PARTLY SUNNY SKIES ARE EXPECTED BUT THERE WILL BE
SOME SCATTERED DIURNAL CUMULUS CLOUDS ESPECIALLY ACROSS OUR NORTHERN
ZONES.  850 MB TEMPS DROP TO BETWEEN 0C AND +4C BY 18Z...BUT THERE
WILL BE DEEP MIXING.  THEREFORE...EXPECT HIGHS TO REACH WELL INTO
THE 60S...WITH PERHAPS A FEW LOCATIONS TOUCHING 70 ACROSS RHODE
ISLAND/SOUTHEAST MA.  IT WILL BE BLUSTERY AS GOOD MIXING WILL RESULT
IN A FEW HOURS OF NORTHWEST WIND GUSTS OF 25 TO 30 MPH DURING THE
AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
*/ HIGHLIGHTS...

 - SEASONABLE AND DRY UNDER HIGH PRESSURE THURSDAY
 - SWEEPING COLD FRONT FRIDAY
 - RETURN OF DRY AND COOLER CONDITIONS FOR THE WEEKEND
 - PERHAPS A RETURN OF WET-WEATHER EARLY NEXT WEEK

OVERVIEW AND MODEL PREFERENCES...
WITH 19.12Z MODEL GUIDANCE CONTINUING TO SHOW REASONABLY GOOD
AGREEMENT THROUGH THE LONG TERM...A BLEND OF OPERATIONAL GUIDANCE
AND PERSISTENCE WILL BE USED AS A BASELINE. THERE ARE A FEW TWEAKS
TO MAKE. THE LONGWAVE TROF THAT SETTLES ACROSS ERN CANADA AND THE
NE CONUS WILL ALLOW FOR A FAIRLY COLD AIRMASS TO ADVECT ACROSS THE
REGION WITH A STRONG VORTEX MOVING THROUGH ON FRI...MANIFESTING AS
A COLD FRONT. MODEL DWPTS ARE LIKELY TOO HIGH HERE. WHICH MEANS
THAT SHOULD THE PRES GRADIENT SLACKEN ENOUGH BOTH FRI AND SAT
NIGHTS...MAY NEED TO MONITOR FOR A PERIOD WHERE FROST IS POSSIBLE.
ALSO...AS NOTED BY PREVIOUS FORECASTER...THIS DRY AIR WOULD ALSO
SUGGEST HIGHER FIRE WEATHER POTENTIAL DEPENDENT ON RAINFALL
TODAY/THIS EVENING.

DETAILS...

WED NIGHT INTO THU NIGHT...
MAINLY DRY WX EXPECTED AS HIGH PRES MOVES ACROSS THE REGION. WILL
LIKELY SEE SOME PERSISTENT CLOUD COVER AT TIMES THOUGH...GIVEN
UPPER LVL CYCLONIC CURVATURE AND MODEST MID LVL MOISTURE. +3C TO
+5C H85 TEMPS SHOULD STILL BE REACHED...IF NOT EVEN SLIGHTLY
HIGHER. THEREFORE...SUSPECT MAX/MIN VALUES NEAR SEASONAL NORMALS.

FRI...
FAIRLY ROBUST ARCTIC INFLUENCED VORTEX WILL BE MOVING THROUGH THE
BASE OF THE LONGWAVE TROF ACROSS THE NE CONUS AND ERN CANADA. THE
SFC REFLECTION IS ITSELF A STRONG COLD FRONT WITH DECENT
BAROCLINIC PACKING EVIDENT. THEREFORE...PLENTY OF POTENTIAL FOR
LIFT WITH THIS FEATURE AS IT MOVES ACROSS THE REGION FRI. THE
LIMITING FACTOR IS MOISTURE AS PREVIOUS LONG TERM FORECASTER
NOTED. PWATS REALLY ONLY TOP OUT AROUND 0.60 INCHES. BY THE
AFTERNOON. STILL FEEL THE SLIGHT CHANCE POPS ADVERTISED ARE
WARRANTED...ESPECIALLY JUST GIVEN HOW HIGH THE LIFT POTENTIAL IS
WITH THE FRONT ITSELF. THERE IS A LITTLE BIT OF LOW LVL
INSTABILITY INVOF THE BL TO WORK WITH AS WELL. THEREFORE...WILL
MAINTAIN PRECIP CHANCES AS THEY STAND FOR THE TIME BEING.

FRI NIGHT INTO SAT...
AS MENTIONED ABOVE THE KEY FOR THIS TIME PERIOD IS THE
POTENTIALLY DRY AND COOL AIRMASS WHICH IS PROGGED TO SETTLE ACROSS
THE REGION. IN FACT 1000-500 THICKNESS VALUES ARE SUB 540DAM FOR
MUCH OF THE REGION. WITH H85 TEMPS DIPPING BELOW 0C FOR SAT.
THEREFORE...WILL NEED TO MONITOR FOR LOW DWPTS AND RH VALUES BY
DAY...AND POTENTIALLY NEAR FREEZING TEMPERATURES FOR COLDER
VALLEYS AT NIGHT. CONFIDENCE IS NOT HIGH ENOUGH TO ALARM ON FROST
POTENTIAL AT THIS POINT GIVEN THERE IS SOME QUESTION IN THE PRES
GRADIENT AND WINDS REMAINING ELEVATED...BUT FEEL IT IS AT LEAST
WORTH MENTIONING/MONITORING.

EARLY NEXT WEEK...
SUBTROPICAL RIDGING WILL ONCE AGAIN BE GAINING STRENGTH THROUGH
THE PERIOD...ALLOWING FOR A WARMING OF THE COLUMN ACROSS THE NE
THROUGH THE PERIOD. ASIDE FROM THE WARMING...INDICATIONS OF A WARM
FRONTAL PASSAGE WITH POTENTIAL FOR PRECIP/CONVECTION INDICATED FOR
TUES. SOMETHING TO KEEP AN EYE ON.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY/...

930 PM UPDATE...

T-STORMS OVER WESTERN MA AND CT WILL CONTINUE TO SLOWLY WEAKEN AS
ACTIVITY ENTERS EASTERN CT/RI AND SOUTHEAST MA. A FEW OF THE
STRONGER STORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY
RAIN THRU 1030 PM. OTHERWISE WEAKENING TREND CONTINUES WITH JUST
SHOWERS ENTERING RI AND SOUTHEAST MA. IFR CONDITIONS IN LOW CLOUDS
AND FOG OVER RI AND SOUTHEAST MA WILL IMPROVE AROUND 06Z WITH THE
WIND SHIFT TO THE WNW WITH GUSTS UP TO 30 KT POSSIBLE. EARLIER
DISCUSSION BELOW.

=================================================================

THROUGH THE OVERNIGHT HOURS...MODERAT CONFIDENCE.
VFR MAINLY W OF A PVD-BOS LINE WILL REMAIN THROUGH THE OVERNIGHT
HOURS. THE ONLY CAVEAT WILL BE THE POSSIBILITY OF A BRIEF
TSRA/SHRA ESPECIALLY AT TERMINALS IN CT AND EXTREME SW MA. THIS
RISK ENDS BY ABOUT 04Z.

TO THE E OF THIS LINE. A PERIOD OF IFR/MVFR CONDITIONS PERSISTS IN
LOW CLOUDS AND FOG. UNTIL A COLD FRONT MOVES THROUGH MAINLY
BETWEEN 04Z-07Z. AFTER WINDS SHIFT TO THE W EXPECT IMPROVEMENT TO
VFR WITH WIND GUSTS INCREASING...15-25 KT AT TIMES.

WEDNESDAY...HIGH CONFIDENCE.  VFR WITH NORTHWEST WIND GUSTS OF 25
KNOTS EXPECTED FOR A FEW HOURS DURING THE AFTERNOON.

KBOS TERMINAL...HIGH CONFIDENCE. CONDITIONS IMPROVE WITHIN AN HOUR
OR TWO.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. AT ISSUE IS A BRIEF
TSRA/SHRA MAINLY BETWEEN 00Z AND 03Z.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WED NIGHT THROUGH FRI...HIGH CONFIDENCE.
MAINLY VFR. WINDS SHIFT FROM NW ON THU...TO S-SW ON FRI BEFORE A
COLD FRONT MOVES THROUGH. A FEW SHOWERS POSSIBLE FRI...BUT IT/S
LIKELY MOST AREAS REMAIN DRY. SEA BREEZES LIKELY THU.

SAT AND SUN...HIGH CONFIDENCE.
VFR. W WINDS ON SAT...MAY GUST TO ABOUT 25 KT NEAR SHORELINES.
WEAKER WINDS ON SUN...WITH SEA BREEZES POSSIBLE.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

TONIGHT...MODERATE TO HIGH CONFIDENCE.  MAIN CONCERN WILL BE FOR
AREAS OF FOG ACROSS OUR SOUTHERN WATERS FOR THE FIRST PART OF THE
NIGHT...SOME OF WHICH MAY BE LOCALLY DENSE.  OTHERWISE...SOUTHWEST
WINDS AT 10 TO 15 KNOTS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT
BEHIND A STRONG COLD FRONT.  SOME GUSTS INTO THE LOWER 20 KNOTS ARE
EXPECTED WITH PRESSURE RISES BEHIND THE FRONT.

WEDNESDAY...HIGH CONFIDENCE.  A FEW HOURS OF NORTHWEST WIND GUSTS OF
25 KNOTS EXPECTED NEAR SHORE WITH DEEP MIXING OVER THE LAND.  HAVE
HOISTED SCA HEADLINES MAINLY FOR OUR NEAR SHORE WATERS.  STRONGEST
WINDS LOOK TO BE ACROSS OUR EASTERN ZONES...SO DID LEAVE OUT BLOCK
ISLAND SOUND OUT FOR NOW.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...HIGH CONFIDENCE.

WED NIGHT INTO FRI...
WINDS AND SEAS GENERALLY REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLDS THROUGH THIS PERIOD. WINDS WILL BE SHIFTING FROM
NW...TO S-SW BY FRI. SEA BREEZES LIKELY ALONG THE COAST.

SAT...
WINDS WILL INCREASE OUT OF THE W ON SATURDAY SUCH THAT GUSTS MAY
APPROACH 25 KT IN THE AFTERNOON. SMALL CRAFT ADVISORIES MAY BE
NEEDED.

SUN...
ANOTHER ROUND OF QUIET BOATING WEATHER WITH HIGH PRES.

&&

.FIRE WEATHER...
WEDNESDAY...

NORTHWEST WIND ARE EXPECTED TO GUST BETWEEN 25 AND 30 MPH FOR A FEW
HOURS WEDNESDAY AFTERNOON.  IN ADDITION...MINIMUM AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DROP TO BETWEEN 25 AND 30 PERCENT IN
A WELL MIXED ATMOSPHERE.  RAINFALL AMOUNTS VARIED CONSIDERABLY TODAY
IN SHOWERS.  MANY LOCATIONS IN CT/RI AND SOUTHEAST MA RECEIVED NEAR
OR MORE THAN 0.25 INCHES OF RAIN WITH LOWER AMOUNTS TO THE NORTH.

AFTER COLLABORATING WITH OUR FIRE WEATHER PARTNERS...WILL GO AHEAD
AND ISSUE A SPECIAL WEATHER STATEMENT FOR JUST MASSACHUSETTS.  THIS
IS WHERE THE LEAST AMOUNT OF RAIN FELL TODAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EDT WEDNESDAY FOR
     ANZ230>236-250-251.

&&

SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK/NOCERA/DOODY
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/NOCERA/DOODY
MARINE...FRANK/DOODY
FIRE WEATHER...
Hazardous weather outlook, May 19, 3:52 PM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT TUE MAY 19 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-202000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
352 PM EDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO
ARE POSSIBLE BETWEEN 6 AND 10 PM ACROSS WESTERN MASSACHUSETTS AND
NORTHERN CONNECTICUT THIS EVENING. THE MAIN THREAT IS FOR VERY
LOCALIZED STRONG TO DAMAGING WIND GUSTS WITH HAIL A SECONDARY
CONCERN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-202000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
352 PM EDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, May 19, 7:56 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
756 PM EDT TUE MAY 19 2015

MAZ002-003-200045-
WESTERN FRANKLIN-EASTERN FRANKLIN-
756 PM EDT TUE MAY 19 2015

...STRONG THUNDERSTORM IN NORTHERN FRANKLIN COUNTY...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEATH...OR 10 MILES WEST OF GREENFIELD...
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...NORTHFIELD...
BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...LEVERETT...ERVING...
SHUTESBURY...ASHFIELD...COLRAIN...GILL...CHARLEMONT...NEW SALEM...
WENDELL...WARWICK AND LEYDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4257 7290 4272 7284 4271 7229 4249 7229
TIME...MOT...LOC 2356Z 271DEG 26KT 4265 7279

MD
Special weather statement, May 19, 8:19 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
819 PM EDT TUE MAY 19 2015

CTZ002-200145-
HARTFORD-
819 PM EDT TUE MAY 19 2015

...STRONG THUNDERSTORM WILL MOVE OVER SOUTHERN HARTFORD COUNTY...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER TORRINGTON...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...MANCHESTER...EAST
HARTFORD...SOUTHINGTON...GLASTONBURY...NEWINGTON...WINDSOR...
WETHERSFIELD...SOUTH WINDSOR...FARMINGTON...SIMSBURY...BLOOMFIELD...
BERLIN...ROCKY HILL...AVON...PLAINVILLE AND CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4179 7293 4187 7292 4179 7247 4159 7241
      4159 7246 4164 7250 4165 7253 4163 7271
      4158 7276 4155 7282 4157 7285 4155 7285
      4156 7291 4161 7291 4161 7293 4164 7294
      4164 7297 4165 7297 4177 7300
TIME...MOT...LOC 0019Z 287DEG 15KT 4181 7311

MD
Special weather statement, May 19, 8:31 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
831 PM EDT TUE MAY 19 2015

MAZ008>011-200115-
EASTERN HAMPDEN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
831 PM EDT TUE MAY 19 2015

...STRONG THUNDERSTORM IN SOUTHWESTERN HAMPSHIRE AND WESTERN HAMPDEN
COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BECKET...OR 14 MILES SOUTHEAST OF
PITTSFIELD...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTFIELD...HOLYOKE...NORTHAMPTON...EASTHAMPTON...SOUTHWICK...
SOUTHAMPTON...HUNTINGTON...RUSSELL...WESTHAMPTON...GRANVILLE...
CHESTER...BLANDFORD...WORTHINGTON...MONTGOMERY AND MIDDLEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4238 7307 4230 7264 4207 7275 4216 7303
      4227 7300 4231 7300 4231 7303 4233 7306
TIME...MOT...LOC 0030Z 288DEG 31KT 4229 7307

MD
Special weather statement, May 19, 9:31 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
931 PM EDT TUE MAY 19 2015

CTZ002-003-MAZ011-200215-
HARTFORD-TOLLAND-EASTERN HAMPDEN-
931 PM EDT TUE MAY 19 2015

...STRONG THUNDERSTORM IN NORTHERN TOLLAND...NORTHEASTERN HARTFORD...
SOUTHEASTERN HAMPDEN AND SOUTHWESTERN WORCESTER COUNTIES...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER AGAWAM...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...AGAWAM...
WEST SPRINGFIELD...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...
ELLINGTON...TOLLAND...WILBRAHAM...WINDSOR LOCKS...PALMER...
STAFFORD...SOMERS...GRANBY...EAST WINDSOR AND SOUTHWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4195 7286 4217 7275 4214 7216 4197 7212
      4196 7222 4186 7222
TIME...MOT...LOC 0130Z 281DEG 28KT 4207 7267

MD
Special weather statement, May 19, 9:36 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
936 PM EDT TUE MAY 19 2015

CTZ002-003-200230-
HARTFORD-TOLLAND-
936 PM EDT TUE MAY 19 2015

...STRONG THUNDERSTORM IN SOUTHWESTERN TOLLAND AND HARTFORD
COUNTIES...

AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORTHWEST HARWINTON...OR NEAR BRISTOL...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...MANCHESTER...EAST
HARTFORD...SOUTHINGTON...GLASTONBURY...NEWINGTON...VERNON...
WINDSOR...WETHERSFIELD...MANSFIELD...SOUTH WINDSOR...FARMINGTON...
WINDHAM...SIMSBURY...BLOOMFIELD...BERLIN AND ROCKY HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4181 7295 4186 7295 4186 7222 4173 7221
      4172 7225 4171 7224 4169 7227 4167 7227
      4164 7233 4160 7234 4158 7246 4165 7251
      4163 7271 4160 7273 4160 7293 4164 7294
      4164 7299 4180 7302
TIME...MOT...LOC 0136Z 280DEG 28KT 4174 7303

MD
Special weather statement, May 19, 10:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1010 PM EDT TUE MAY 19 2015

CTZ002>004-200300-
HARTFORD-WINDHAM-TOLLAND-
1010 PM EDT TUE MAY 19 2015

...STRONG THUNDERSTORMS IN WINDHAM...TOLLAND...HARTFORD AND
SOUTHWESTERN HAMPDEN COUNTIES...

AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS OVER HARTFORD COUNTY...

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...MANCHESTER...EAST
HARTFORD...ENFIELD...SOUTHINGTON...GLASTONBURY...NEWINGTON...
VERNON...WINDSOR...WETHERSFIELD...MANSFIELD...SOUTH WINDSOR...
FARMINGTON...WINDHAM...PLAINFIELD...SIMSBURY AND BLOOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4203 7281 4200 7281 4203 7275 4202 7181
      4164 7180 4166 7216 4171 7224 4164 7233
      4161 7233 4159 7239 4158 7246 4165 7253
      4163 7271 4157 7281 4156 7294 4180 7298
      4182 7294 4197 7289 4197 7298 4203 7299
TIME...MOT...LOC 0209Z 240DEG 49KT 4180 7242

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:31 PM EDTSpecial Weather StatementBOXHampshire44 min
May 19, 8:45 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire45 min
May 19, 9:31 PM EDTSpecial Weather StatementBOXHampden44 min
May 20, 2:15 PM EDTSmall Craft AdvisoryBOX5 hr
May 20, 2:15 PM EDTSmall Craft AdvisoryBOX3 min
May 20, 2:27 PM EDTFrost AdvisoryBOXFranklin, Hampden, Hampshire16 hr
May 19, 8:19 PM EDTSpecial Weather StatementBOX86 min
May 19, 9:36 PM EDTSpecial Weather StatementBOX54 min

Nearby

Special Weather Statements in Connecticut, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.